How dangerous is combining Amitriptyline with Sertraline?

I have been taking Amitriptyline 50mg at night for a while and I was recently prescribed Sertraline 25mg, how dangerous is it to take 25mg Sertraline 34 hours after taking 50mg Amitriptyline?

I am 16 and healthy.

4 Answers

Relevance
  • 8 years ago
    Favorite Answer

    MONITOR CLOSELY: Coadministration with sertraline may increase the plasma concentrations of some tricyclic antidepressants (TCAs). The proposed mechanism is sertraline inhibition of CYP450 2D6, the isoenzyme responsible for the metabolic clearance of many antidepressant and psychotropic drugs. Moderate to significant increases (up to 250%) in plasma levels have been reported for desipramine and nortriptyline. Pharmacodynamically, the combination of sertraline (or any other selective serotonin reuptake inhibitor) and a TCA may potentiate the risk of serotonin syndrome, which is a rare but serious and potentially fatal condition thought to result from hyperstimulation of brainstem 5HT1A receptors. The syndrome has been reported in a case involving sertraline and amitriptyline.

    MANAGEMENT: Caution is advised if sertraline (or other SSRIs) is prescribed with TCAs. Pharmacologic response and plasma TCA levels should be monitored more closely whenever sertraline is added to or withdrawn from therapy in patients stabilized on their existing antidepressant regimen, and the TCA dosage adjusted as necessary. Patients should be monitored closely for signs and symptoms of TCA toxicity (e.g., sedation, dry mouth, blurred vision, constipation, urinary retention) and/or excessive serotonergic activity (e.g., CNS irritability, altered consciousness, confusion, myoclonus, ataxia, abdominal cramping, hyperpyrexia, shivering, pupillary dilation, diaphoresis, hypertension, and tachycardia). JUST DONT DO IT>>>>> NOT WORTH IT!

  • machey
    Lv 4
    4 years ago

    Zoloft And Amitriptyline

  • Anonymous
    4 years ago

    I'll go with unsymetrical di-methyl-hydrazine and red fuming nitric acid. And then there was that fellow who had the job of drymixing Uranium dioxide and matrix media who decided that adding water would help hold down the dust. I understand that before he died he said the blue flash was beautiful.

  • sarah
    Lv 6
    8 years ago

    Don't do it. Its very dangerous. You need more time than 34 hrs for it to completely clear your body.

    Source(s): Looked it uo in nursing 2011 drug hand book by lippincott. Am a nurse
Still have questions? Get your answers by asking now.